Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 294, NWS North Platte, NE

September 22, 2015Boyd County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Sep 22, 2015, 10:53 PM CDT for Boyd County, Nebraska. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 22, 2015, 10:53 PM CDT (03:53 UTC)
Expired
Sep 22, 2015, 11:14 PM CDT
In force
21 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Boyd County, NE

The radar

The Sioux Falls radar (KFSD), 174 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 3.9 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2015-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2015-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2600 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
503 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

503 
WUUS53 KLBF 230353
SVRLBF
NEC015-230445-
/O.NEW.KLBF.SV.W.0294.150923T0353Z-150923T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1053 PM CDT TUE SEP 22 2015

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOYD COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 1145 PM CDT

* AT 1053 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SPENCER...
  MOVING NORTHEAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  GROSS AROUND 1130 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE HULL
LAKE STATE WILDLIFE MANAGEMENT AREA...PARSHALL BRIDGE STATE WILDLIFE
MANAGEMENT AREA...BRISTOW...SPENCER DAM...ANOKA AND MONOWI.

THIS INCLUDES HIGHWAY 281 BETWEEN MILE MARKERS 209 AND 223.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4293 9844 4293 9841 4288 9831 4279 9831
      4278 9859 4281 9865 4280 9871 4283 9875
      4283 9881 4284 9883 4284 9888 4286 9891
      4300 9892 4300 9850
TIME...MOT...LOC 0353Z 239DEG 13KT 4292 9875 

HAIL...1.00IN
WIND...60MPH
 
$$

SPRINGER
1 follow-up statement
901 
WWUS53 KLBF 230414
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1114 PM CDT TUE SEP 22 2015

NEC015-230424-
/O.CAN.KLBF.SV.W.0294.000000T0000Z-150923T0445Z/
BOYD NE-
1114 PM CDT TUE SEP 22 2015

...THE SEVERE THUNDERSTORM WARNING FOR BOYD COUNTY IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4293 9844 4293 9841 4288 9831 4279 9831
      4278 9859 4281 9865 4280 9871 4283 9875
      4283 9881 4284 9883 4284 9888 4286 9891
      4300 9892 4300 9850
TIME...MOT...LOC 0413Z 239DEG 13KT 4298 9884 

$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 6:27 PM CDT, 4 hours 26 minutes earlier.

Area forecast discussion, Sep 22, 6:27 PM CDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
627 PM CDT TUE SEP 22 2015

.SYNOPSIS...
ISSUED AT 314 PM CDT TUE SEP 22 2015

H5 ANALYSIS THIS MORNING HAS RIDGING EXTENDING FROM
TEXAS NWD INTO THE CENTRAL PLAINS. CLOSED LOW PRESSURE WAS LOCATED
EAST OF THE RIDGE OVER SERN ALABAMA WITH ANOTHER LOW LOCATED OVER
CENTRAL ARIZONA. THE LATTER IS THE REMNANTS OF A TROPICAL
DEPRESSION WHICH TRACKED ACROSS SOUTHERN CALIFORNIA AND NRN BAJA CA
OVER THE PAST 24 HOURS. CURRENT WV IMAGERY HAS THIS FEATURE TRACKING
THROUGH FAR NERN AZ. A SECOND LEAD SHORTWAVE WAS LOCATED OVER SERN
COLORADO ATTM. ACROSS WESTERN AND NORTH CENTRAL NEBRASKA...A WARM
FRONT EXTENDED FROM NERN COLORADO...ROUGHLY ALONG THE FAR SRN TIER
OF COUNTIES IN NEBRASKA. NORTH OF THE FRONT...EASTERLY WINDS AND LOW
LEVEL CLOUDINESS WAS PREVALENT THIS MORNING. AS OF 3 PM CDT...THIS
STRATUS AND FOG HAD BURNED OFF SOUTH OF A LINE FROM ANTIOCH TO
STAPLETON TO BROKEN BOW. NORTH OF THIS LINE...STRATUS HAS HELD IN
PLACE THIS AFTERNOON AND HAS LED TO COOL TEMPERATURES IN THE 60S TO
AROUND 70. ELSEWHERE TEMPS WERE IN THE 70S AND 80S WITH READINGS
APPG 90 IN THE FAR SOUTHWESTERN CWA. IN ADDITION TO LOW
CLOUDS...ELEVATED INSTABILITY WAS PRESENT ON THE LATEST VIS
SATELITE IMAGERY WITH CONVECTIVE CLOUDS DEVELOPING OVER PORTIONS
OF CENTRAL NEBRASKA...INVOF OF A MID LEVEL FRONT.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 314 PM CDT TUE SEP 22 2015

MAIN FORECAST CONCERN OVER THE SHORT TERM...THROUGH WEDNESDAY
AFTERNOON...IS PRECIPITATION. ABUNDANT MOISTURE IS SET TO MOVE INTO
WESTERN NEBRASKA OVER THE NEXT 24 HOURS WHICH MAY LEAD TO
WIDESPREAD RAINFALL TOTALS GREATER THAN ONE INCH.

A WARM FRONT DRAPED ACROSS THE FORECAST AREA...GENERALLY ALONG
INTERSTATE 80...WILL BE THE FORCING MECHANISM FOR THE PRECIPITATION.
A BROAD AREA OF ISENTROPIC UPGLIDE IS SHOWN BY THE NAM...PROMINENTLY
SEEN ON THE 305K SURFACE LATE THIS EVENING ACROSS THE NORTHERN HALF
OF THE FORECAST AREA. STRATUS HAS BEEN PRESENT OVER THE AREA ALL
DAY...INDICATING SUFFICIENT LOW LEVEL MOISTURE. WITH MORE MID LEVEL
MOISTURE AND THE NOSE OF A 250HPA JET ARRIVING THIS EVENING...HAVE
INCREASED POPS FROM 23/00Z TO 23/06Z ALONG AND NORTH OF U.S. HIGHWAY
20.

THE MORE SUBSTANTIAL WAVE ENTERS THE SOUTHWEST PORTION OF THE
FORECAST AREA TOWARD 23/06Z. AS THE SURFACE LOW DEEPENS OFF THE
FRONT RANGE AND MOVES NORTHEAST...BREEZY SOUTHERLY WINDS WILL HELP
PULL IN AMPLE MOISTURE. DEW POINTS WILL INCREASE THROUGHOUT THE
NIGHT TO NEAR 60F ACROSS THE SOUTH. STRONG ISENTROPIC UPGLIDE AT
305K EXPANDS TO NEARLY THE ENTIRE FORECAST AREA BY 23/12Z...AND NAM
FORECAST SOUNDINGS SATURATE THE COLUMN AT KLBF. ON THE EDGE OF THE
HEAVIER PRECIPITATION...WINDS MAY BE LIGHT ENOUGH TO SUPPORT SOME
PATCHY FOG AROUND DAWN. THE AREA OF CONCERN IS THE EASTERN PANHANDLE
AND FAR NORTHWEST NEBRASKA...BUT CONFIDENCE IS TOO LOW TO WARRANT
MENTION IN THE CURRENT FORECAST.

WEDNESDAY MID MORNING THROUGH THE AFTERNOON...INCREASED POPS TO
LIKELY ALONG AND EAST OF HIGHWAY 83 AS CONFIDENCE IS HIGH FOR
ACCUMULATING RAINFALL. FORECAST SOUNDINGS SHOW VERY DEEP MOIST
PROFILES AND NEAR RECORD CLIMATOLOGICAL PRECIPTABLE WATER VALUES.
DESPITE HIGH QPF VALUES...BETWEEN 0.5 AND 1.0 INCH FOR THE
AREA...NOT CONCERNED ABOUT FLOODING AS AMOUNTS ARE WELL BELOW FLASH
FLOOD GUIDANCE. WITH MARGINAL CAPE AND INSTABILITY DURING THE
AFTERNOON...NOT CONCERNED ABOUT SEVERE THUNDERSTORMS EITHER.

TEMPERATURE WISE...HAVE UPPED LOW TEMPERATURES TONIGHT A DEGREE OR
TWO TO ACCOUNT FOR PERSISTENT LOW CLOUD COVER. TRENDED TOWARD MET
GUIDANCE FOR MAX TEMPS ON WEDNESDAY...STAYING NEAR PREVIOUS FORECAST
HIGHS IN THE SOUTH AND COOLER ACROSS THE NORTH. HIGHS IN THE LOWER
70S ARE REASONABLE GIVEN CLOUD COVER AND 850HPA TEMPS OF 15 TO 17C.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 314 PM CDT TUE SEP 22 2015

WEDNESDAY NIGHT THROUGH FRIDAY...LINGERING PCPN CHANCES WEDNESDAY
NIGHT THROUGH THURSDAY NIGHT ARE THE MAIN FORECAST CHALLENGE IN THE
MID RANGE. THE REMNANTS OF THE BEFORE MENTIONED TROPICAL LOW WILL
TRACK SLOWLY ACROSS CENTRAL AND EASTERN PORTIONS OF THE FORECAST
AREA WEDS NIGHT INTO THURSDAY MORNING. DECENT ISENTROPIC LIFT WILL
CONTINUE ROUGHLY EAST OF A LINE FROM CODY TO IMPERIAL WEDS
EVE...THEN EAST OF A LINE FROM VALENTINE TO HAYES CENTER OVERNIGHT.
SOME DIFFERENCES WERE NOTED WITH RESPECT TO THE LOCATION OF THE BEST
ISENTROPIC LIFT WEDS NIGHT WITH THE GFS...CONFINING THE BEST LIFT TO
THE FAR EASTERN CWA...WHILE THE NAM SOLN WAS ACROSS THE CENTRAL AND
EASTERN CWA. THE NAM SOLN WAS CONSISTENT WITH YESTERDAYS SOLNS...AND
HAVE OPTED FOR A MORE WESTERLY TRACK OF THE BEST ISENTROPIC LIFT.
THAT BEING SAID...HAVE DONE LITTLE TO THE ONGOING POP FCST WHICH HAD
THE HIGHEST POPS ALONG AND EAST OF HIGHWAY 83 FOR WEDS NIGHT. AS WE
HEAD INTO THURSDAY AFTERNOON...WEAK ISENTROPIC LIFT WILL CONTINUE
ALONG AND EAST OF HIGHWAY 183 THURSDAY AFTERNOON AND EVENING WITH A
LIMITED THREAT FOR PCPN TO CONTINUE. WEST OF THIS ROUTE...LOOK FOR A
SHARP CUTOFF IN PCPN AS ISENTROPIC DOWN GLIDE AND MUCH DRIER AIR
PUSHES INTO CENTRAL PORTIONS OF THE CWA. THE REMNANTS OF THE
LOW...WILL DRIFT TO THE SSW ON FRIDAY AS A POSITIVELY TILTED RIDGE
BUILDS INTO WESTERN NEBRASKA FROM THE FOUR CORNERS. INHERITED FCST
HAD SOME SLIGHT CHANCE POPS IN THE SERN AND FAR SRN CWA FRIDAY AND
HAVE LEFT THEM IN AS THE REMNANTS OF THE LOW DRIFT SOUTH INTO WESTERN
KS. AS FOR TEMPERATURES IN THE MID RANGE...HIGHS THURSDAY WILL
STRUGGLE TO HIT 70 IN THE EAST WHERE CLOUDS WILL PERSIST...WHILE
READINGS NEAR 80 ARE EXPECTED IN THE WEST. HIGHS ON FRIDAY WILL BE
IN THE UPPER 70S TO NEAR 80. WITH RESPECT TO QPF/S OVER THE NEXT 12
TO 48 HRS...PWATS IN ASSOCIATION WITH THIS SYSTEM INCREASE TO 1.5
INCHES TONIGHT...THEN TO 1.75 INCHES IN THE EASTERN HALF OF THE CWA
ON WEDNESDAY. FOR LBF...THE 1.5 INCH PWATS TONIGHT AND TOMORROW ARE
ROUGHLY AT THE TOP END OF CLIMATOLOGY...SO THE MOISTURE FOR HEAVY
RAIN IS THERE OVER THE NEXT 12 TO 48 HRS. FOLLOWING THE NATL
GUIDANCE WHICH SEEMS TO AGREE FAIRLY WELL WITH THE LATEST ECMWF AND
NAM QPF FCST...YIELDS A LARGE SWATH OF 1 TO 2 INCHES OF RAINFALL
EAST OF A LINE FROM IMPERIAL TO VALENTINE. THIS AGREES WITH THE SREF
PLUMES FOR NORTH PLATTE...BROKEN BOW...ONEILL AND THEDFORD...WHICH
THE MEAN IS ROUGHLY 1.5 INCHES FOR THE EVENT.

FRIDAY NIGHT THROUGH TUESDAY...A POSITIVE TILTED RIDGE WILL BUILD
INTO THE CENTRAL PLAINS FROM THE FOUR CORNERS FRIDAY INTO SUNDAY
WITH DRY WEATHER EXPECTED. A BRIEF COOL DOWN WILL BEGIN NEXT WEEK AS
A PACIFIC COLD FRONT USHERS IN A GLANCING BLOW OF COOLER AIR.
ATTM...DYNAMICS FOR PCPN REMAIN NORTH OF THE AREA OVER THE
DAKOTAS...SO A DRY FCST CONTINUES. AFTER A TEMPORARY COOL DOWN ON
MONDAY...READINGS WILL REBOUND BACK INTO THE 80S AS A LARGE RIDGE OF
HIGH PRESSURE BUILDS INTO THE CENTRAL CONUS. BY WEDNESDAY NEXT
WEEK...THE ECMWF HAS A 5900 H5 HIGH OVER NWRN KS WITH H85 TEMPS IN
THE MID 20S CELSIUS...WHICH WOULD LEAD TO HIGHS IN THE 80S TO LOWER
90S...WHICH IS NEAR RECORD HIGHS FOR THE END OF SEPTEMBER.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 626 PM CDT TUE SEP 22 2015

FOG/STRATUS IN NORTHERN NEBRASKA ARE LIKELY TO CONTINUE UNTIL
SHOWERS/THUNDERSTORMS MOVE INTO THE AREA. FOR NORTHERN
NEBRASKA...THE BOUT WITH THUNDERSTORMS WILL BE BRIEF AND LAST 02-
06Z. IN CENTRAL AND SOUTHWEST NEBRASKA...THE FIRS WAVE OF
THUNDERSTORMS WILL MOVE THROUGH BY 06Z. THEN ANOTHER...MORE
ORGANIZED THUNDERSTORM SYSTEM WILL MOVE INTO THE AREA 05-06Z AND
CONTINUE AT LEAST INTERMITTENTLY THROUGH THE NIGHT. AFTER 12Z...THE
SYSTEM WILL BE DOMINATED BY A STEADY LIGHT TO MODERATE RAIN WITH
MARGINAL VISUAL METEOROLOGICAL CONDITIONS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...CLB
SHORT TERM...DS
LONG TERM...CLB
AVIATION...SPRINGER
Hazardous weather outlook, Sep 22, 3:20 PM CDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
320 PM CDT TUE SEP 22 2015

NEZ004>010-022>029-035>038-056>059-069>071-094-231030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
320 PM CDT TUE SEP 22 2015 /220 PM MDT TUE SEP 22 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TONIGHT ACROSS
WESTERN AND NORTH CENTRAL NEBRASKA. AT THIS TIME...THE THREAT FOR
SEVERE STORMS IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS WESTERN AND NORTH
CENTRAL NEBRASKA WEDNESDAY THROUGH THURSDAY. AT THIS TIME...THE
THREAT FOR SEVERE STORMS IS LOW.

BEYOND THURSDAY NIGHT...THE THREAT FOR HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

CLB

In the hours before

Special weather statement, Sep 22, 9:10 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
910 PM CDT TUE SEP 22 2015

NEZ008-026-230300-
BLAINE NE-BROWN NE-
910 PM CDT TUE SEP 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BROWN AND EASTERN BLAINE
COUNTIES UNTIL 1000 PM CDT...

AT 910 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BREWSTER...MOVING NORTH AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LONG LAKE STATE WILDLIFE MANAGEMENT AREA...HAWLEY FLATS...BREWSTER...
JONES LAKE...WILLOW LAKE STATE WILDLIFE MANAGEMENT AREA...RAVEN AND
JOHNSONS CORNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4176 9969 4179 10002 4235 10016 4236 9967
TIME...MOT...LOC 0210Z 192DEG 25KT 4197 9989

SPRINGER
Special weather statement, Sep 22, 9:38 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
938 PM CDT TUE SEP 22 2015

NEZ007-230330-
BOYD NE-
938 PM CDT TUE SEP 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BOYD COUNTY UNTIL
1030 PM CDT...

AT 938 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GROSS...OR 7 MILES NORTHEAST OF SPENCER...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GROSS AND SPENCER.

THIS INCLUDES HIGHWAY 281 BETWEEN MILE MARKERS 212 AND 223.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4296 9848 4293 9844 4293 9841 4289 9833
      4285 9869 4300 9877 4300 9850
TIME...MOT...LOC 0238Z 245DEG 16KT 4297 9864

SPRINGER
Special weather statement, Sep 22, 9:39 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
939 PM CDT TUE SEP 22 2015

NEZ005-230330-
EASTERN CHERRY NE-
939 PM CDT TUE SEP 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHERRY COUNTY UNTIL 1030
PM CDT...

AT 939 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
VALENTINE NATIONAL WILDLIFE REFUGE...OR 29 MILES SOUTH OF
VALENTINE...MOVING NORTH AT 50 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  VALENTINE NATIONAL WILDLIFE REFUGE AROUND 945 PM CDT.
  VALENTINE AROUND 1015 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SCHLAGEL CREEK STATE
WILDLIFE MANAGEMENT AREA...HIGHWAY 97 CROSSING THE NIOBRARA RIVER...
SPARKS...HIGHWAY 83 CROSSING THE NORTH LOUP RIVER...SMITH FALLS STATE
PARK...BIG ALKALI LAKE STATE WILDLIFE MANAGEMENT AREA...HIGHWAY 83
CROSSING GOOSE CREEK AND CROOKSTON.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 20 BETWEEN MILE MARKERS 186 AND 217.
 HIGHWAY 97 BETWEEN MILE MARKERS 130 AND 141.
 HIGHWAY 83 BETWEEN MILE MARKERS 170 AND 222.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4228 10041 4227 10070 4299 10075 4300 10021
TIME...MOT...LOC 0239Z 186DEG 43KT 4244 10053

SPRINGER
Local storm report, Sep 22, 9:50 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
950 PM CDT TUE SEP 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND DMG     NORTH PLATTE            41.13N 100.77W
09/22/2015                   LINCOLN            NE   EMERGENCY MNGR

            A TREE WAS BLOWN DOWN ONTO A ROOF IN THE NORTHEAST PART
            OF THE CITY.

0710 PM     TSTM WND DMG     NORTH PLATTE            41.13N 100.77W
09/22/2015                   LINCOLN            NE   EMERGENCY MNGR

            PART OF A ROOF WAS BLOWN OFF OF A MOBILE HOME IN THE
            SOUTHEAST PART OF THE CITY.

&&

SPRINGER
Special weather statement, Sep 22, 10:02 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1002 PM CDT TUE SEP 22 2015

NEZ006-008-009-230345-
KEYA PAHA NE-BROWN NE-ROCK NE-
1002 PM CDT TUE SEP 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KEYA PAHA...NORTHWESTERN
ROCK AND NORTHEASTERN BROWN COUNTIES UNTIL 1045 PM CDT...

AT 1002 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF LONG PINE...OR 8 MILES NORTHEAST OF AINSWORTH...MOVING
NORTH AT 50 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  SPRINGVIEW AROUND 1020 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MEADVILLE...THOMAS
CREEK STATE WILDLIFE MANAGEMENT AREA...BURTON...KELLER PARK STATE
RECREATION AREA AND PINE GLEN STATE WILDLIFE REFUGE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 183 BETWEEN MILE MARKERS 195 AND 225.
 HIGHWAY 20 BETWEEN MILE MARKERS 249 AND 254.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4297 9953 4254 9963 4256 9986 4300 9985
      4300 9953
TIME...MOT...LOC 0302Z 186DEG 42KT 4263 9975

SPRINGER
Special weather statement, Sep 22, 10:30 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1030 PM CDT TUE SEP 22 2015

NEZ005>010-230415-
KEYA PAHA NE-BROWN NE-BOYD NE-HOLT NE-EASTERN CHERRY NE-ROCK NE-
1030 PM CDT TUE SEP 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR KEYA PAHA...NORTHERN ROCK...
NORTHERN HOLT...BOYD...NORTHEASTERN CHERRY AND NORTHERN BROWN
COUNTIES UNTIL 1115 PM CDT...

AT 1030 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR VALENTINE TO NEAR
MILLBORO TO 15 MILES EAST OF SPRINGVIEW TO NEAR LYNCH...AND MOVING
NORTHEAST AT 45 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  LYNCH AND GROSS AROUND 1035 PM CDT.
  NAPER AROUND 1100 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SCOTTVILLE...
ANOKA...BOBCAT STATE WILDLIFE MANAGEMENT AREA...MONOWI...NORTH RIVER
TRAIL...MEADVILLE...ANNCAR...PINE GLEN STATE WILDLIFE REFUGE...HULL
LAKE STATE WILDLIFE MANAGEMENT AREA AND MARIAVILLE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 183 BETWEEN MILE MARKERS 198 AND 225.
 HIGHWAY 20 BETWEEN MILE MARKERS 196 AND 224.
 HIGHWAY 281 BETWEEN MILE MARKERS 199 AND 223.
 HIGHWAY 97 BETWEEN MILE MARKERS 140 AND 141.
 HIGHWAY 83 BETWEEN MILE MARKERS 194 AND 222.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4293 9844 4288 9831 4270 9830 4259 9939
      4262 10054 4300 10060 4300 9850
TIME...MOT...LOC 0330Z 241DEG 38KT 4287 10044 4302 10001 4282 9944
4288 9853

SPRINGER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 7:10 PM CDTSevere Thunderstorm WarningLBFLincoln29 min
Sep 22, 7:56 PM CDTSpecial Weather StatementLBFLincoln49 min
Sep 22, 7:58 PM CDTSpecial Weather StatementLBFCuster47 min
Sep 22, 8:14 PM CDTSpecial Weather StatementLBFLogan46 min
Sep 22, 8:37 PM CDTSpecial Weather StatementLBFBlaine38 min
Sep 22, 9:01 PM CDTSpecial Weather StatementLBFThomas44 min
Sep 22, 9:10 PM CDTSpecial Weather StatementLBFBlaine50 min
Sep 22, 9:38 PM CDTSpecial Weather StatementLBFBoyd52 min
Sep 22, 9:39 PM CDTSpecial Weather StatementLBFCherry51 min
Sep 22, 10:02 PM CDTSpecial Weather StatementLBFKeya Paha43 min
Sep 22, 10:30 PM CDTSpecial Weather StatementLBFBoyd, Keya Paha45 min
Sep 22, 10:59 PM CDTFlash Flood WarningLBFBoyd, Keya Paha6 hr
Sep 23, 4:18 AM CDTFlash Flood WatchLBFBoyd, Holt25 hr
Sep 23, 2:26 PM CDTAreal Flood AdvisoryLBFCherry, Hooker, McPherson, Thomas6 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.